Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 53, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 18, 2014, 9:14 PM CDT for 4 counties in North Dakota. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2014, 9:14 PM CDT (02:14 UTC)
- Expired
- Jun 18, 2014, 10:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Foster County, ND, Kidder County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 131 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 10:00 PM CDT | TSTM WND GST 60 | Courtenay, ND | PEA-SIZED HAIL. HEAVY RAIN STILL ONGOING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 46 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 1:28 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 2.2 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1475 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1398 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.6
The text
As transmitted, in the capitals the NWS used until 2016.
086
WUUS53 KBIS 190214
SVRBIS
NDC031-043-093-103-190315-
/O.NEW.KBIS.SV.W.0053.140619T0214Z-140619T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
914 PM CDT WED JUN 18 2014
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FOSTER COUNTY IN SOUTHEAST NORTH DAKOTA...
NORTHERN KIDDER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA...
SOUTHERN WELLS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 1015 PM CDT
* AT 911 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ROBINSON TO 10 MILES NORTHEAST OF WOODWORTH TO 7
MILES WEST OF MONTPELIER...AND MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...CARRINGTON...MONTPELIER...BUCHANAN...PINGREE...
HURDSFIELD...SPIRITWOOD LAKE...KENSAL...SYKESTON...COURTENAY...
GLENFIELD...YPSILANTI...EDMUNDS...MELVILLE...BORDULAC...
SPIRITWOOD...CHASELEY...HEATON...BOWDON AND JUANITA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4663 9852 4663 9904 4685 9939 4691 10004
4754 9994 4753 9851 4664 9843
TIME...MOT...LOC 0214Z 211DEG 18KT 4716 9985 4722 9911
4672 9873
HAIL...<.75IN
WIND...60MPH
$$4 follow-up statements
214
WWUS53 KBIS 190227
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
927 PM CDT WED JUN 18 2014
NDC031-043-093-103-190315-
/O.CON.KBIS.SV.W.0053.000000T0000Z-140619T0315Z/
FOSTER ND-KIDDER ND-STUTSMAN ND-WELLS ND-
927 PM CDT WED JUN 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WELLS...STUTSMAN...NORTHERN KIDDER AND FOSTER COUNTIES UNTIL 1015 PM
CDT...
AT 924 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTH OF ROBINSON TO 7 MILES NORTH OF PINGREE
TO 7 MILES NORTHWEST OF MONTPELIER...MOVING NORTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...CARRINGTON...BUCHANAN...HURDSFIELD...SYKESTON...KENSAL...
SPIRITWOOD LAKE...COURTENAY...GLENFIELD...YPSILANTI...MELVILLE...
BORDULAC...CHASELEY...BOWDON...SPIRITWOOD...HEATON AND JUANITA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4663 9852 4663 9904 4685 9939 4691 10004
4754 9994 4753 9851 4664 9843
TIME...MOT...LOC 0227Z 200DEG 18KT 4728 9977 4727 9894
4678 9869
HAIL...1.00IN
WIND...60MPH
$$
AYD210
WWUS53 KBIS 190245
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
945 PM CDT WED JUN 18 2014
NDC031-043-093-103-190315-
/O.CON.KBIS.SV.W.0053.000000T0000Z-140619T0315Z/
FOSTER ND-KIDDER ND-STUTSMAN ND-WELLS ND-
945 PM CDT WED JUN 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WELLS...STUTSMAN...NORTHERN KIDDER AND FOSTER COUNTIES UNTIL 1015 PM
CDT...
AT 945 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES SOUTHEAST OF HURDSFIELD TO 7 MILES SOUTHWEST
OF GRACE CITY TO 7 MILES NORTHEAST OF MONTPELIER...MOVING NORTH AT 25
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CARRINGTON...HURDSFIELD...KENSAL...SPIRITWOOD LAKE...SYKESTON...
COURTENAY...GLENFIELD...CHASELEY...SPIRITWOOD...BOWDON...HEATON AND
JUANITA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4663 9852 4664 9892 4695 9925 4701 10002
4754 9994 4753 9851 4664 9843
TIME...MOT...LOC 0246Z 200DEG 21KT 4737 9969 4746 9887
4675 9846
HAIL...1.00IN
WIND...60MPH
$$
AYD668
WWUS53 KBIS 190253
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
953 PM CDT WED JUN 18 2014
NDC043-190303-
/O.CAN.KBIS.SV.W.0053.000000T0000Z-140619T0315Z/
KIDDER ND-
953 PM CDT WED JUN 18 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN KIDDER COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4663 9852 4664 9892 4709 9924 4731 9947
4753 9961 4753 9851 4664 9843
TIME...MOT...LOC 0253Z 192DEG 20KT 4744 9947 4750 9885
4675 9847
$$
NDC031-093-103-190315-
/O.CON.KBIS.SV.W.0053.000000T0000Z-140619T0315Z/
FOSTER ND-STUTSMAN ND-WELLS ND-
953 PM CDT WED JUN 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WELLS...STUTSMAN AND FOSTER COUNTIES UNTIL 1015 PM CDT...
AT 950 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SYKESTON TO 5 MILES SOUTHWEST OF GRACE CITY TO 6 MILES
NORTHEAST OF MONTPELIER...MOVING NORTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SYKESTON...KENSAL...SPIRITWOOD LAKE...COURTENAY...GLENFIELD...
HEATON...SPIRITWOOD AND JUANITA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4663 9852 4664 9892 4709 9924 4731 9947
4753 9961 4753 9851 4664 9843
TIME...MOT...LOC 0253Z 192DEG 20KT 4744 9947 4750 9885
4675 9847
HAIL...1.00IN
WIND...60MPH
$$
AYD666
WWUS53 KBIS 190310
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1010 PM CDT WED JUN 18 2014
NDC031-093-103-190320-
/O.EXP.KBIS.SV.W.0053.000000T0000Z-140619T0315Z/
FOSTER ND-STUTSMAN ND-WELLS ND-
1010 PM CDT WED JUN 18 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WELLS...STUTSMAN
AND FOSTER COUNTIES WILL EXPIRE AT 1015 PM CDT/915 PM MDT/...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. HOWEVER...SMALL HAIL...GUSTY WINDS TO 50 MPH AND
HEAVY RAIN ARE STILL EXPECTED WITH THESE THUNDERSTORMS.
LAT...LON 4663 9852 4664 9892 4709 9924 4731 9947
4753 9961 4753 9851 4664 9843
TIME...MOT...LOC 0310Z 201DEG 18KT 4751 9939 4757 9877
4682 9839
$$
AYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:56 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 18, 6:56 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 656 PM CDT WED JUN 18 2014 .UPDATE... ISSUED AT 653 PM CDT WED JUN 18 2014 QUICK UPDATED TO CANCEL THE TORNADO WATCH FOR OLIVER...MORTON...GRANT...SIOUX AND BURLEIGH COUNTIES. UPDATE ISSUED AT 556 PM CDT WED JUN 18 2014 TORNADO WATCH HAS BEEN CANCELLED FOR STARK...ADAMS AND HETTINGER COUNTIES. STRONG THUNDERSTORMS CONTINUE ACROSS THE FAR SOUTH CENTRAL BUT HAVE GENERALLY BEEN BELOW SEVERE LEVELS. THESE STORMS CONTINUE TO DECREASE IN INTENSITY AS THEY LIFT NORTH INTO A MORE STABLE LOW LEVEL AIRMASS. CAN NOT COMPLETELY RULE OUT A STRONG TO SEVERE THUNDERSTORM YET THIS EVENING...WE THINK MAINLY ALONG THE SOUTH DAKOTA BORDER FROM THE MISSOURI RIVER INTO THE JAMES RIVER VALLEY. AS MOISTURE FROM THE CENTRAL PLAINS CONTINUES TO FEED INTO THE CENTRAL DAKOTAS. WEST OF THE INVERTED SURFACE TROUGH SUBSIDENCE IS SIGNIFICANT AND SURFACE FLOW HAS TURNED NORTHERLY. THUS THE FLOOD WATCH HAS BEEN CANCELLED FOR THE SOUTHWEST THROUGH THE FAR NORTH CENTRAL INCLUDING DICKINSON...HETTINGER...WATFORD CITY AND WILLISTON. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 224 PM CDT WED JUN 18 2014 MAIN FORECAST ISSUE TODAY WILL BE CONVECTION THROUGH TONIGHT. CURRENTLY...TORNADO WATCH 322 IS IN EFFECT FOR PORTIONS OF THE SOUTHWEST AND SOUTH CENTRAL. SURFACE LOW OVER SOUTH CENTRAL SOUTH DAKOTA WITH AN INVERTED TROUGH INTO SOUTHWEST NORTH DAKOTA. ABUNDANT LOW LEVEL MOISTURE CONTINUES TO POOL OVER CENTRAL AND WESTERN NORTH DAKOTA ALONG THE INVERTED TROUGH HELPING TO DESTABILIZE THE LOWER ATMOSPHERE. AN UPPER LEVEL LOW LIFTING NORTH THROUGH MONTANA IS PROVIDING ABUNDANT UPPER LEVEL DIFFLUENCE OVER THE ENTIRE FORECAST AREA. IMPULSES LIFTING NORTH AROUND THE UPPER LOW ARE PROVIDING ABUNDANT BULK SHEAR AS THE SYSTEM NEARS. THIS ENTIRE SETUP IS RESULTING IN AN INCREASED RISK OF SEVERE THUNDERSTORMS ACROSS THE SOUTHWEST AND SOUTH CENTRAL THIS AFTERNOON AND EVENING. REGARDING THE FLASH FLOOD WATCH...PRECIPITABLE WATER VALUES IN EXCESS OF 1.5 INCHES ARE SITUATED OVER SOUTH CENTRAL NORTH DAKOTA THIS AFTERNOON. CURRENT BACK EDGE OF CONVECTION LOOKS TO BE ESTABLISHING ITSELF OVER BOWMAN COUNTY. THUS THE WESTERN EXTENT OF THE WATCH LOOKS GOOD. THIS AREA WILL BE THE FIRST TO BE OUT OF THE HEAVY RAIN THREAT THIS EVENING. FARTHER EAST...EASTERN PORTIONS OF CENTRAL NORTH DAKOTA FROM THE TURTLE MOUNTAINS TO THE JAMES RIVER VALLEY LOOK LIKE THEY MAY NOT SEE CONVECTION UNTIL MID EVENING. BY THIS TIME THE UPPER LEVEL LOW WILL BE LIFTING NORTHEAST. THUS ALTHOUGH HEAVY RAIN IS EXPECTED...STORMS SHOULD BE PROPAGATING FORWARD WITH LESS CHANCE OF STORMS TRAINING OVER THE SAME AREA. THE AXIS OF GREATEST MOISTURE WILL SHIFT OVER THIS AREA. THUS THERE WILL BE A POTENTIAL OF HEAVY RAIN AND WILL LET THE WATCH RIDE FOR NOW. THINGS FINALLY QUIET DOWN LATE TONIGHT INTO THURSDAY...BUT WITH THE UPPER LOW TRACKING ALONG THE INTERNATIONAL BORDER...WILL KEEP SOME SLIGHT CHANCE TO CHANCE POPS ACROSS THE AREA...MAINLY AFTERNOON DIURNALLY DRIVEN. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 224 PM CDT WED JUN 18 2014 BROAD UPPER LOW SLOWLY WORKS ITS WAY EASTWARD JUST TO THE NORTH OF THE INTERNATIONAL BORDER KEEPING CYCLONIC FLOW OVER THE AREA THROUGH FRIDAY AFTERNOON. THIS WILL BRING CHANCES FOR SHOWERS/THUNDERSTORMS MAINLY OVER THE NRN CWA...THOUGH EXPECT ANY STORMS SHOULD REMAIN TAME WITH INSTABILITY ON THE WEAK SIDE. QUIET WEATHER EXPECTED FRIDAY NIGHT BEHIND DEPARTING LOW AS IT STARTS TO SHIFT MORE NORTHEASTERLY. AN ACTIVE WESTERLY FLOW PATTERN DEVELOPS FOR THE WEEKEND INTO EARLY NEXT WEEK...BRINGING A NEAR DAILY CHANCE FOR SHOWERS/STORMS. TEMPS WILL BE NEAR AVERAGE. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 656 PM CDT WED JUN 18 2014 MVFR CONDITIONS IN RAIN WITH EMBEDDED THUNDERSTORMS...FOG AND STRATUS WILL IMPACT KBIS/KMOT/KJMS THIS EVENING. IFR FOG AND STRATUS ARE POSSIBLE LATER TONIGHT. MVFR FOG AND STRATUS IS POSSIBLE AT KDIK THIS EVENING. OTHERWISE...VFR CONDITIONS EXPECTED AT KISN. && .BIS WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR NDZ002>005- 010>013-019>023-025-034>037-042-045>048-050-051. && UPDATE...AYD SHORT TERM...TWH LONG TERM...TWH AVIATION...AYD
Hazardous weather outlook, Jun 18, 8:06 PM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 806 PM CDT WED JUN 18 2014 NDZ002-003-005-010>013-019>023-025-034-035-042-045-200115- BURKE-RENVILLE-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-MERCER- OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-GRANT-SIOUX- 806 PM CDT WED JUN 18 2014 /706 PM MDT WED JUN 18 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY THIS EVENING AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. SEE WWW.WEATHER.GOV/BIS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WIDELY SCATTERED SCATTERED THUNDERSTORMS WEST AND NORTH ON THURSDAY AND NORTH ON FRIDAY. THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER...RAINFALL AMOUNTS AND FLOODING TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582...OR ON SOCIAL MEDIA. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ004-200115- BOTTINEAU- 806 PM CDT WED JUN 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...TONIGHT. A RIVER FLOOD WARNING CONTINUES FOR THE SOURIS RIVER NEAR WESTHOPE. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. SEE WWW.WEATHER.GOV FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WIDELY SCATTERED SCATTERED THUNDERSTORMS ON THURSDAY AND FRIDAY. THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER...RAINFALL AMOUNTS AND FLOODING TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582...OR ON SOCIAL MEDIA. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ001-009-017-018-031>033-040-041-043-044-200115- DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- 806 PM CDT WED JUN 18 2014 /706 PM MDT WED JUN 18 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WIDELY SCATTERED SCATTERED THUNDERSTORMS WEST AND NORTH ON THURSDAY AND NORTH ON FRIDAY. THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ036-037-046>048-050-051-200115- KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 806 PM CDT WED JUN 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR CENTRAL NORTH DAKOTA THROUGH TONIGHT. SEE WWW.WEATHER.GOV FOR ADDITIONAL INFORMATION. THUNDERSTORMS ARE LIKELY THIS EVENING. A FEW STORMS MAY BE SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINFALL. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WIDELY SCATTERED SCATTERED THUNDERSTORMS WEST AND NORTH ON THURSDAY AND NORTH ON FRIDAY. THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER...RAINFALL AMOUNTS AND FLOODING TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582...OR ON SOCIAL MEDIA. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS SCHILD
In the hours before
Local storm report, Jun 18, 8:31 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
831 PM CDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND GST 7 NE ASHLEY 46.11N 99.27W
06/18/2014 E70 MPH MCINTOSH ND TRAINED SPOTTER
ARB OBSERVER. REPORTED WINDS ESTIMATED AT 70 MPH. A
POLE BARN LOST ROOF. ANOTHER BARN IS GONE. LOST
POWER...FIVE 15 FT TREES ARE OUT OF THE GROUND AND ABOUT
200FT OF FENCING IS GONE.POSSIBLE TORNADO.
&&
CORRECTED REMARKS
ACSpecial weather statement, Jun 18, 8:31 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 831 PM CDT WED JUN 18 2014 NDZ019-020-034-035-042-045-046-190445- MERCER-OLIVER-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS- INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...MANDAN... BISMARCK...ELGIN...FORT YATES...LINTON 831 PM CDT WED JUN 18 2014 /731 PM MDT WED JUN 18 2014/ STRONG WINDS CONTINUE TO DEVELOP OVER PORTIONS OF CENTRAL NORTH DAKOTA AS A RESULT OF A DEPARTING STORM SYSTEM. PERSONS AROUND THE BISMARCK AND MANDAN AREAS ALONG WITH THE LINTON...FORT YATES...ELGIN...CENTER...BEULAH...AND HAZEN AREAS SHOULD PREPARE FOR WIND GUSTS UP TO 55 MPH. THESE WIND GUSTS WILL CONTINUE THROUGH MID-EVENING BEFORE DIMINISHING. THIS WILL AFFECT TRAVELERS ALONG HIGHWAY 83 IN THE WASHBURN AND BISMARCK AREAS ALONG WITH TRAVELERS ALONG INTERSTATE 94 BETWEEN STERLING AND GLEN ULLIN. SCHILD
Local storm report, Jun 18, 8:36 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
836 PM CDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM TSTM WND DMG ASHLEY 46.03N 99.37W
06/18/2014 MCINTOSH ND TRAINED SPOTTER
SPOTTER REPORTED NO POWER...ROOF OF BARN GONE...FULLY
GROWN TREES OUT OF THE GROUND...LOST OF CAFE SHELTER.
&&
ACLocal storm report, Jun 18, 8:51 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
851 PM CDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM TSTM WND DMG ASHLEY 46.03N 99.37W
06/18/2014 MCINTOSH ND TRAINED SPOTTER
SPOTTER REPORTED NO POWER...ROOF OF BARN GONE...FULLY
GROWN TREES OUT OF THE GROUND...LOST OF CALF SHELTER.
&&
CORRECTED REMARKS
TMSpecial weather statement, Jun 18, 8:51 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
851 PM CDT WED JUN 18 2014
NDZ023-025-036-037-047-048-050-051-190230-
DICKEY ND-FOSTER ND-KIDDER ND-LA MOURE ND-LOGAN ND-MCINTOSH
ND-STUTSMAN ND-WELLS ND-
851 PM CDT WED JUN 18 2014
...THUNDERSTORMS WITH VERY HEAVY RAIN...GUSTY WINDS...AND SMALL HAIL
WERE MOVING THROUGH KIDDER...STUTSMAN...LAMOURE...AND DICKEY
COUNTIES THIS WEDNESDAY EVENING...
JUST BEFORE 900 PM CDT...THUNDERSTORMS EXTENDED FROM STEELE...ALONG
INTERSTATE 94 THROUGH MEDINA...AND EDGELEY...TO FORBES. MOVEMENT WAS
NORTHEAST AT 25 MPH.
UP TO TWO INCHES OF RAIN...WIND GUSTS TO 50 MPH...AND PENNY SIZE
HAIL ARE POSSIBLE WITH THESE STORMS.
SOME PLACES IN THE PATH OF THESE STORMS INCLUDE...
KULM...CHASE LAKE...ALFRED...LAKE WILLIAMS...JUD...CLEVELAND...
WINDSOR...PETTIBONE...MERRICOURT...EDGELEY...AND MONANGO.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. STAY ALERT.
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS COULD OCCUR. DO NOT
WALK OR DRIVE INTO FLOOD WATER.
LAT...LON 4680 9945 4704 10012 4712 10012 4736 9957
4734 9847 4664 9843 4663 9841 4593 9835
4593 9913
TIME...MOT...LOC 0141Z 243DEG 18KT 4707 9975 4680 9918
4595 9887
JP MARTINLocal storm report, Jun 18, 9:03 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
903 PM CDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM NON-TSTM WND GST 6 NE BISMARCK 46.87N 100.69W
06/18/2014 M61 MPH BURLEIGH ND TRAINED SPOTTER
TRAINED SPOTTER MEASURED 61 MPH WITH WEATHER STATION
ASSOCIATED WITH A WAKE LOW BEHIND A LINE OF
THUNDERSTORMS.
&&
SCHECKThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:15 PM CDT | Tornado Warning | BIS | Dickey, McIntosh | 30 min |
| Jun 18, 7:23 PM CDT | Tornado Warning | BIS | Dickey, McIntosh | 37 min |
| Jun 18, 7:48 PM CDT | Tornado Warning | BIS | Kidder | 27 min |
| Jun 18, 7:54 PM CDT | Tornado Warning | BIS | Kidder | 36 min |
| Jun 18, 7:57 PM CDT | Tornado Warning | BIS | Dickey, LaMoure, Logan, McIntosh | 33 min |
| Jun 18, 8:15 PM CDT | Tornado Warning | BIS | Kidder | 30 min |
| Jun 18, 8:51 PM CDT | Special Weather Statement | BIS | Dickey, Kidder, LaMoure, Stutsman | 39 min |
| Jun 18, 9:09 PM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 66 min |
| Jun 18, 9:19 PM CDT | Tornado Warning | BIS | Foster, Stutsman | 26 min |
| Jun 18, 9:24 PM CDT | Flash Flood Warning | BIS | Dickey, LaMoure | 6 hr |
| Jun 18, 10:46 PM CDT | Special Weather Statement | BIS | Foster, Stutsman | 59 min |
| Jun 18, 10:50 PM CDT | Special Weather Statement | BIS | Foster, Stutsman | 55 min |
| Jun 19, 3:38 AM CDT | River Flood Warning | BIS | Emmons | 56 hr |
| Jun 19, 5:29 PM CDT | Special Weather Statement | BIS | Grant | 61 min |
| Jun 19, 6:33 PM CDT | Special Weather Statement | BIS | Grant | 27 min |
| Jun 19, 6:53 PM CDT | Special Weather Statement | BIS | Sioux | 37 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.